Meet & talk to fellow OstoMates 20,312 members

Constipation?! and Ileostomy

Posted by DawsyH, on Fri May 23, 2014 3:38 pm

Hi there, 

the last few days I have had this horrible feeling the way that I felt pre surgery when I had constipation. I have been taking tramadol due to abdominal pain and Im wondering if this could have caused constipation. Is it possible to have constipation with an ileostomy?

 

Thanks, Hannah

Reply by Scord, on Fri May 23, 2014 5:07 pm

I was told no, maybe you have a blockage?

 

do you have output? If not, I would contact you stoma team. 

 

Reply by DawsyH, on Fri May 23, 2014 5:10 pm

I have some output but very black and liquid! It will be very hard to get through to anyone now as its the weekend might give it another 24 hours to see if it gets better!

Reply by Scord, on Fri May 23, 2014 5:15 pm

I am not the best person to ask as I am pretty new to this lol, hug I was definitely told we cannot get constipated. My putout is like ghost at times, in fact it is today, but I don't have any pains. From Whig I have read you know when you have a blockage as output is reduced or non existent, and you habe bad pains. I think it can sort itself out, drinking lots can help, but sometimes hospital needed. You can try massaging abdomen too I think. 

 

Do you not have an emergency contact or out of hours service? If it all gets too bad take yourself to A&E take be safe, better than ridking it. But like I say, I am not a voice of experience and am still getting used to this strange way of life myself. 

Reply by Scord, on Fri May 23, 2014 5:36 pm

Please excuse the typos :-S, IPad! Hope you can understand it lol. 

Reply by MissMeganM, on Fri May 23, 2014 7:56 pm

IDK, I don't like the way this sounds and I would suggest going to your closest ER, even if it's miles and miles away.  Seriously, black stool - even WITH an ostomy is suggestive of bleeding - not to scare the EFF out of you, but it is - and really it is pretty hard to be constipated with an ileostomy.  Keep us posted!

Reply by Seagirl1044, on Fri May 23, 2014 8:05 pm

Have you been eating and drinking anything?  If so, what?    

Reply by DawsyH, on Fri May 23, 2014 8:18 pm

Okay guys took your advice! Just wanted to let you know, I went to a and e and Ive been admitted under the surgeons with a bowel obstruction! Thanks for the push to go!!

 

Reply by Primeboy, on Fri May 23, 2014 11:05 pm

TG you got great advice and went to the emergency room right away. I am sure you will be feeling much better soon. Keep us posted.

   PB

Reply by Scord, on Sat May 24, 2014 6:25 am
DawsyH wrote:

Okay guys took your advice! Just wanted to let you know, I went to a and e and Ive been admitted under the surgeons with a bowel obstruction! Thanks for the push to go!!

 


Glad you decided to go, get well soon Smile

 

Scary this illoeostomy business isn't it -( lol

 

take care. X

Reply by MissMeganM, on Tue May 27, 2014 10:48 am

Glad you went!!!  Feel better soon!

Past Member
Reply by Past Member, on Wed Oct 01, 2014 1:04 pm
hey DawsyH im christian levarity Smile  I like your post..Wanna friendship with you.. i had my colostomy all my life living in bahamas not much people in my situation and supplies are limited looking to moving in the future also . im hoping to make friendship with people in my situation would be nice ! and traveling i wanna do also soo hmu if your lookn for friendship Smile
Reply by spinbot, on Thu Jul 02, 2015 9:39 am
DawsyH wrote:

Hi there, 

the last few days I have had this horrible feeling the way that I felt pre surgery when I had constipation. I have been taking tramadol due to abdominal pain and Im wondering if this could have caused constipation. Is it possible to have constipation with an ileostomy?

 

Thanks, Hannah


Narcotics, morphine in m case, slow my ostomy down even at small dosages.  Tramadol, I've not heard of, but I can assume its a narcotic as well, can surely cause the same slow down in bowels.  The abdominal pain I get from taking too much of a narcotic is identical to a bowel obsctruction.  Ostomy outputs reduces or stops and cramps start.  The only difference is that if I stop taking the narcotic and give my body a chance to rid itself of the previous drugs, the body will return to normal output.   If it was a real blockage, I'd have to go to the hospital.  If it was a partial blockage (still getting some output), then it would take 2 to 3 days before my body clears it and everything returns to my normal.

* Please, do not post contact information like email, Facebook or Twitter accounts, or phone number. These will be removed by the Administrator.
All times are GMT - 4 Hours
Currently online: 6    
6 visitors